ALLEN, Texas -- A North Texas family got quite the surprise after they gave their daughter a popular medication for her flu-like symptoms.
The family, who has asked to remain anonymous, treated the 6-year-old with Tamiflu in hopes of speeding up the course of the sickness.
The 6-year-old girl experienced frightening side effects in return, including hallucinations, running away from school, and reportedly attempting to hurt herself.
Her father adds, "The second story window was open, which is in her bedroom, and she used her desk to climb up onto it, and she was about to jump out the window when my wife came up and grabbed her."
She was treated at a local hospital, where they informed the family that she was experiencing psychosis, a very rare side effect of the popular flu medication.
The family is now warning other families to do their research before giving medication to their children.
For more information, check out the CBS11 article.
► Make it easy to keep up to date with more stories like this. Download the WFMY News 2 App now